MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx vela infrarenal; this initial implant is outside the indications of use due to the absence of a bifurcated stent graft.Approximately one (1) year post initial procedure, the patient presented with a possible fabric tear (classified as a type iiib endoleak).The physician plans to re-intervene but surgery has not been scheduled.Patient is reportedly doing well.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx vela infrarenal; this initial implant is outside the indications of use due to the absence of a bifurcated stent graft.Approximately one (1) year post initial procedure, the patient presented with a possible fabric tear (classified as a type iiib endoleak).The physician plans to re-intervene but surgery has not been scheduled.Patient is reportedly doing well.Additional information received per clinical assessment indicating a secondary endovascular procedure was completed sometime between (b)(6) 2020 and (b)(6) 2021 where physician elected to treat the patient by implanting a non-endologix stent proximally near snorkels.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiib endoleak of the proximal extension is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a secondary endovascular procedure occurred that was not included in the event as reported.This secondary procedure involved addition of a non-endologix stent sometime between (b)(6) 2020 and (b)(6) 2021.This finding was discovered during an examination of the ct (computed tomography) scan dated (b)(6) 2021.The most likely causation for the reported event is user-related due to concomitant product use of multiple stents and snorkels at the index procedure (off-label condition), and concomitant thoracic disease (cautionary product use conditon).Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2 outcomes attributed to ae.B5 describe event or problem.G4 awareness date.H6 evaluation result codes; remove 3233.H6 evaluation conclusion codes; remove 11.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11948041
Report Number2031527-2021-00226
Device Sequence Number1060299
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)221214
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2022
Device Model NumberA34-34/C100V
Device Lot Number2316872-009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR